Alert archive / Oklahoma / Flash Flood Warnings in 2025
Flash Flood Warning 8, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Apr 5, 2025, 7:23 AM CDT for Choctaw County, Pushmataha County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2025, 7:23 AM CDT (12:23 UTC)
- Expired
- Apr 5, 2025, 10:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Choctaw County, OK, Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 155 km from the middle of the area, began a volume at 12:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 0.4 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1431 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 714 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 279 m²/s²
- 0-3 km storm-relative helicity
- 377 m²/s²
- Significant tornado parameter
- 3.1
- Supercell composite
- 17.1
The text
As transmitted.
485
WGUS54 KTSA 051223
FFWTSA
OKC023-127-051500-
/O.NEW.KTSA.FF.W.0008.250405T1223Z-250405T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
723 AM CDT Sat Apr 5 2025
The National Weather Service in Tulsa has issued a
* Flash Flood Warning for...
Eastern Choctaw County in southeastern Oklahoma...
Eastern Pushmataha County in southeastern Oklahoma...
* Until 1000 AM CDT.
* At 723 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly. Additional moderate to heavy rainfall is expected through
the morning.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Hugo... Fort Towson...
Sawyer... Rattan...
Albion... Cloudy...
Oleta... Nashoba...
Clayton Lake State Park... Hugo Lake State Park...
Raymond Gary State Park... Messer...
Tuskahoma... Kiamichi...
Grant... Corinne...
Sobol... Apple...
Swink... Fallon...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3468 9494 3451 9495 3451 9505 3424 9505
3424 9515 3394 9516 3396 9523 3390 9525
3389 9527 3391 9527 3391 9528 3387 9529
3389 9533 3387 9534 3387 9545 3389 9546
3388 9550 3389 9551 3388 9555 3468 9530
FLASH FLOOD...RADAR INDICATED
$$
242 follow-up statements
353
WGUS74 KTSA 051359
FFSTSA
Flash Flood Statement
National Weather Service Tulsa OK
859 AM CDT Sat Apr 5 2025
OKC023-127-051500-
/O.CON.KTSA.FF.W.0008.000000T0000Z-250405T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Choctaw OK-Pushmataha OK-
859 AM CDT Sat Apr 5 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING FOR EASTERN CHOCTAW AND EASTERN PUSHMATAHA COUNTIES...
At 859 AM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 2 and 3 inches of rain have
fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Hugo... Fort Towson...
Sawyer... Rattan...
Albion... Cloudy...
Oleta... Nashoba...
Clayton Lake State Park... Hugo Lake State Park...
Raymond Gary State Park... Messer...
Tuskahoma... Kiamichi...
Grant... Corinne...
Sobol... Apple...
Swink... Fallon...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3468 9494 3451 9495 3451 9505 3424 9505
3424 9515 3394 9516 3396 9523 3390 9525
3389 9527 3391 9527 3391 9528 3387 9529
3389 9533 3387 9534 3387 9545 3389 9546
3388 9550 3389 9551 3388 9555 3468 9530
FLASH FLOOD...RADAR INDICATED
$$
24186
WGUS74 KTSA 051459
FFSTSA
Flash Flood Statement
National Weather Service Tulsa OK
959 AM CDT Sat Apr 5 2025
OKC023-127-051509-
/O.EXP.KTSA.FF.W.0008.000000T0000Z-250405T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Choctaw OK-Pushmataha OK-
959 AM CDT Sat Apr 5 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 10 AM CDT THIS MORNING FOR
EASTERN CHOCTAW AND EASTERN PUSHMATAHA COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 700 AM CDT Sunday for portions
of Arkansas and Oklahoma.
&&
LAT...LON 3468 9494 3451 9495 3451 9505 3424 9505
3424 9515 3394 9516 3396 9523 3390 9525
3389 9527 3391 9527 3391 9528 3387 9529
3389 9533 3387 9534 3387 9545 3389 9546
3388 9550 3389 9551 3388 9555 3468 9530
$$
24What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Apr 5, 6:40 AM CDT, 43 minutes earlier. Its key messages:
- Updated at 401 AM CDT Sat Apr 5 2025
- High rain chances continue through Sunday morning, with heavy rain and flood potential continuing across southeast Oklahoma and western Arkansas.
- Much cooler weather arrives today, with rain possibly changing to snow late tonight into Sunday morning north of Interstate 40. Minor accumulation on grassy surfaces is possible.
- A freeze is expected in many areas Monday morning.
Area forecast discussion, Apr 5, 6:40 AM CDT, 43 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
640 AM CDT Sat Apr 5 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 401 AM CDT Sat Apr 5 2025
- High rain chances continue through Sunday morning, with heavy
rain and flood potential continuing across southeast Oklahoma
and western Arkansas.
- Much cooler weather arrives today, with rain possibly changing
to snow late tonight into Sunday morning north of Interstate
40. Minor accumulation on grassy surfaces is possible.
- A freeze is expected in many areas Monday morning.
&&
.SHORT TERM...
(Today)
Issued at 401 AM CDT Sat Apr 5 2025
The next round of showers, thunderstorms, and locally heavy
rainfall is beginning to move into eastern Oklahoma early this
morning and will spread across the entire forecast area over the
next several hours. A severe weather threat will exist for at
least the next couple hours, especially near and south of
Interstate 40, but the severe threat should diminish by near or
shortly after sunrise.
The heavier rainfall will move out of the area by around midday,
with more scattered and lighter shower activity expected this
afternoon. Gusty north winds today will keep temperatures steady
or even falling a couple degrees during the day today. Wind gusts
will generally stay below advisory levels, but it may be close in
a few spots, so this will need to be monitored.
&&
.LONG TERM...
(Tonight through Friday)
Issued at 401 AM CDT Sat Apr 5 2025
The main upper level storm system will move across Oklahoma
tonight and Sunday morning. Rain may mix with or even change to
snow late tonight into Sunday morning across northeast Oklahoma
and far northwest Arkansas, and some minor accumulation on grassy
surfaces will be possible. Travel impacts are not expected with
temperatures remaining above freezing.
Another chilly day Sunday will set the stage for freezing
temperatures in many places Sunday night, and freeze headlines
will likely be needed. Much warmer temperatures are expected
Monday, setting the stage for a mild and dry week next week, with
temperatures running near or above the seasonal normals for most
of the week.
&&
.AVIATION...
(12Z TAFS)
Issued at 631 AM CDT Sat Apr 5 2025
MVFR to IFR conditions are expected for much of the period across
E OK and NW AR sites. However, there is indication that ceilings
in NE OK may occasionally improve to VFR after 22z. Widespread
rain with embedded thunderstorms is ongoing this morning, but is
likely to decrease and end this afternoon from west to east. A
lull in the rain is likely this afternoon and early evening
before an additional round of precip moves through the region...
particularly NE OK into NW AR. Late in the period, precip may
change to a rain/ snow mix across NE OK sites locally reducing
vsbys. North winds remain strong today and tonight with gusts
between 25-35 kts.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 47 34 49 32 / 100 90 30 0
FSM 53 41 49 32 / 100 80 40 0
MLC 49 36 47 29 / 100 80 30 0
BVO 47 33 50 26 / 90 80 20 0
FYV 47 35 44 28 / 100 90 50 0
BYV 46 35 43 29 / 100 90 50 0
MKO 48 35 48 28 / 100 90 30 0
MIO 45 34 48 27 / 100 80 40 0
F10 48 35 48 29 / 100 90 30 0
HHW 53 39 48 33 / 100 70 10 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Sunday morning for OKZ049-053-063-068>076.
AR...Flood Watch through Sunday morning for ARZ001-002-010-011-019-
020-029.
&&
SHORT TERM...05
LONG TERM....05
AVIATION...43Hazardous weather outlook, Apr 5, 6:17 AM CDT, 1 hour 6 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
617 AM CDT Sat Apr 5 2025
ARZ001-002-010-011-019-020-029-OKZ049-053>076-061000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
617 AM CDT Sat Apr 5 2025
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Today and Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Mainly Far Southeast Oklahoma.
ONSET...Ongoing...ending later this morning.
FLASH FLOOD.
RISK...Elevated.
AREA...Southeast Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
HEAVY RAIN...
RISK...Elevated.
AREA...Southeast Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
WINTER WEATHER.
SNOW ACCUMULATION.
RISK...Limited.
AREA...Northeast Oklahoma.
ONSET...Late Tonight.
SIGNIFICANT WINDS.
RISK...Limited.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
DISCUSSION...
A large area of showers and thunderstorms will continue moving
across eastern Oklahoma and northwest Arkansas this morning.
Locally heavy rainfall from southeast Oklahoma into northwest
Arkansas may result in flash flooding. A limited risk for severe
thunderstorms remains early this morning, mainly across far
southeast Oklahoma. Rainfall will become more spotty and light by
this afternoon.
Gusty north winds will prevail today, with gusts of 30 to 40
miles an hour at times.
By late tonight, rain may mix with or change to snow across partts
of northeast Oklahoma, with some minor accumulation possible on
grassy surfaces.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...Winter Weather Potential...High Wind Potential.
MONDAY and TUESDAY...No Hazards.
WEDNESDAY...High Wind Potential.
THURSDAY and FRIDAY...No Hazards.
EXTENDED DISCUSSION...
Rain may mix with or change to snow in far northwest Arkansas
Sunday morning, with some minor accumulation possible on grassy
surfaces. Main-stem river flooding may linger into early next
week, otherwise an extended period of dry weather is expected next
week.
weather.gov/tulsa contains additional information.In the hours before
Local storm report, Apr 5, 2:49 AM CDT, 4 hours 34 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
249 AM CDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 AM Hail Ozark 35.49N 93.83W
04/05/2025 M1.25 Inch Franklin AR Emergency Mngr
Franklin County EM reported half dollar size
hail at Ozark EOC.
&&Local storm report, Apr 5, 2:51 AM CDT, 4 hours 32 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
251 AM CDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 AM Hail 1 E Ozark 35.49N 93.81W
04/05/2025 M1.75 Inch Franklin AR Amateur Radio
&&Local storm report, Apr 5, 3:02 AM CDT, 4 hours 21 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
302 AM CDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 AM Hail 3 SSE Meg 35.36N 93.86W
04/05/2025 M1.00 Inch Franklin AR Emergency Mngr
Timing estimated from radar.
&&Local storm report, Apr 5, 3:04 AM CDT, 4 hours 19 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
304 AM CDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 AM Hail Kingston 36.05N 93.52W
04/05/2025 M1.75 Inch Madison AR Broadcast Media
&&Local storm report, Apr 5, 3:34 AM CDT, 3 hours 49 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
334 AM CDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 AM Hail 3 SE Meg 35.37N 93.85W
04/05/2025 M1.75 Inch Franklin AR Broadcast Media
&&Local storm report, Apr 5, 4:59 AM CDT, 2 hours 24 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
459 AM CDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 AM Hail 3 WNW Pierce 35.45N 95.77W
04/05/2025 M1.00 Inch McIntosh OK Emergency Mngr
Quarter size hail reported at Tiger
Mountain.
&&The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 8:04 PM CDT | River Flood Warning | TSA | Sequoyah | 31 hr |
| Apr 4, 8:12 PM CDT | Areal Flood Warning | TSA | LeFlore | 6 hr |
| Apr 4, 8:49 PM CDT | River Flood Advisory | TSA | Cherokee, Delaware | 11 hr |
| Apr 4, 8:54 PM CDT | Areal Flood Warning | TSA | Adair, Cherokee, Haskell, Latimer, LeFlore, McIntosh and 2 more | 6 hr |
| Apr 4, 9:03 PM CDT | Areal Flood Warning | TSA | Adair, Cherokee, Delaware | 6 hr |
| Apr 4, 9:04 PM CDT | Special Weather Statement | TSA | LeFlore | 26 min |
| Apr 4, 9:59 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 10 min |
| Apr 5, 4:17 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Okfuskee, Okmulgee, Pittsburg | 28 min |
| Apr 5, 4:40 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee, Okfuskee, Okmulgee, Pittsburg | 35 min |
| Apr 5, 5:08 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Haskell, McIntosh, Mayes, Muskogee, Okmulgee and 4 more | 37 min |
| Apr 5, 5:44 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Mayes, Muskogee, Sequoyah, Wagoner | 26 min |
| Apr 5, 6:23 AM CDT | Areal Flood Advisory | TSA | McIntosh, Muskogee | 112 min |
| Apr 5, 6:53 AM CDT | Areal Flood Advisory | TSA | Pushmataha | 30 min |
| Apr 5, 7:03 AM CDT | Areal Flood Advisory | TSA | LeFlore | 3 hr |
| Apr 5, 8:41 AM CDT | Areal Flood Advisory | TSA | McIntosh, Muskogee, Okmulgee | 2 hr |
| Apr 5, 9:06 AM CDT | Areal Flood Advisory | TSA | LeFlore | 3 hr |
| Apr 5, 9:30 AM CDT | Areal Flood Advisory | TSA | Creek, Rogers, Tulsa, Wagoner | 90 min |
| Apr 5, 10:16 AM CDT | Areal Flood Advisory | TSA | Adair, Haskell, LeFlore, Sequoyah | 107 min |
| Apr 5, 11:08 AM CDT | Wind Advisory | TSA | Adair, Cherokee, Craig, Creek, Delaware, McIntosh and 11 more | 6 hr |
| Apr 5, 2:11 PM CDT | River Flood Advisory | TSA | Cherokee, Delaware | 12 hr |
| Apr 5, 3:43 PM CDT | Areal Flood Warning | TSA | Adair, Cherokee, Haskell, Latimer, LeFlore, Pushmataha and 1 more | 24 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.